Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 124, NWS San Francisco Bay Area, CA

June 22, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 22, 2017, 8:51 PM PDT. It took effect at Jun 23, 2017, 9:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2017, 8:51 PM PDT (03:51 UTC)
In effect from
Jun 23, 2017, 9:00 AM PDT
Expired
Jun 23, 2017, 11:00 PM PDT
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

480 
WHUS76 KMTR 230351
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
851 PM PDT THU JUN 22 2017

PZZ570-230500-
/O.EXP.KMTR.SC.Y.0120.000000T0000Z-170623T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
851 PM PDT THU JUN 22 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ571-230500-
/O.EXP.KMTR.SC.Y.0111.000000T0000Z-170623T0400Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
851 PM PDT THU JUN 22 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ530-231200-
/O.EXT.KMTR.SC.Y.0123.000000T0000Z-170623T0600Z/
/O.NEW.KMTR.SC.Y.0124.170623T2100Z-170624T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
851 PM PDT THU JUN 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
088 
WHUS76 KMTR 231008
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
308 AM PDT FRI JUN 23 2017


PZZ530-231815-
/O.CON.KMTR.SC.Y.0124.170623T2100Z-170624T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
308 AM PDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
573 
WHUS76 KMTR 231532
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
832 AM PDT FRI JUN 23 2017

PZZ530-232345-
/O.EXT.KMTR.SC.Y.0124.170623T1600Z-170624T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
832 AM PDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
233 
WHUS76 KMTR 232131
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
231 PM PDT FRI JUN 23 2017

PZZ530-240545-
/O.CON.KMTR.SC.Y.0124.000000T0000Z-170624T0400Z/
/O.NEW.KMTR.SC.Y.0125.170624T1900Z-170625T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
231 PM PDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
612 
WHUS76 KMTR 240355
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 PM PDT FRI JUN 23 2017

PZZ530-241200-
/O.EXT.KMTR.SC.Y.0124.000000T0000Z-170624T0600Z/
/O.CON.KMTR.SC.Y.0125.170624T1900Z-170625T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
855 PM PDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS 
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 
PM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 4:55 PM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 22, 4:55 PM PDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
455 PM PDT Thu Jun 22 2017

...Hot weather continues inland this afternoon...

.SYNOPSIS...Heat Advisories and Warnings are in place today
through 9 pm for dangerously hot temperatures. A shallow marine
layer along the Central Coast will keep the Monterey Bay coastal
areas much cooler. Temperatures will still be hot across the
interior for Friday, just not as hot as this afternoon. Additional
cooling will occur over the weekend.

&&

.DISCUSSION...as of 01:35 PM PDT Thursday...Dangerously hot
conditions are expected this afternoon parts of the area with
Excessive Heat Warnings and Heat Advisories out. At noon hour,
there were multiple coop stations in the interior East Bay
Hills/Valleys that have exceeded the century mark, including
Concord, Walnut Creek, Pleasanton, and San Ramon. These locations
are all under an Excessive Heat Warning until 9 pm this evening as
temperatures rise to 105 to 107 degrees. It is not out of the
question that some isolated locations reach 110 degrees in the
interior East Bay or even the North Bay Mountains.

Virtually all major ASOS airports are reporting warmer conditions
than they were at this time yesterday. As of 1 pm, the North Bay
is running anywhere from 5 to 15 degrees than 24 hours ago, the
East Bay anywhere from 8 to 15 degrees warmer, and the South Bay
is running about 5 to 15 degrees warmer. Overall, these
temperatures will translate to afternoon highs that are anywhere
from 15 to perhaps as high as 25 degrees above climatological
normals for late June.

The culprits for this prolonged heatwave are two massive upper
level highs that are residing over the Desert Southwest and
several hundred miles off the northern California coast. Our area
of California is currently straddled between these two high
pressure systems. What does this exactly mean? Well, while it is
very hot outside for interior areas, it would be even hotter if
one of these high pressure centers were have picked up residence
on top of our area.

The good news is that today should be the hottest day. The high
over the Pacific is progged to move onshore toward the
Oregon/Washington coast through Friday with 500 mb heights
gradually falling over our area. This will translate to afternoon
temperatures dropping anywhere from 5 to 15 degrees for tomorrow
afternoon for interior areas. While temperatures will fall from
today to tomorrow, we aren't completely free of any heat risks
quite yet. In fact, temperatures will still be hot enough to
warrant a heat advisory for the interior East Bay Hills/Valleys,
interior San Benito County including Pinnacles National Park, and
the Santa Lucia range in Monterey County. This advisory will begin
at 9 pm PDT Thursday (04Z Friday) as soon as the Excessive Heat
Warning expires, and continue for 24 hours until late Friday
evening.

On Saturday temperatures will perhaps drop another few degrees as
an upper level low begins to nudge toward the California coast.
There could be some mid/upper-level moisture that advects from the
south/southeast that may bring isolated thunder to our east in
the Sierra Nevada. Probability of precipitation may have to
increase over our area if future model runs continue to push the
moisture toward the Central Coast.

Early next week the upper low will push onshore and help to
flatten the Desert Southwest ridge. Temperatures will finally
return closer to normal with highs back to low 80s to low 90s for
the interior East Bay and South Bay. There is even the possibility
that areas could be several degrees below normal by Tuesday.

Again, going back to today, dangerously hot weather is here for
locations away from the coast. While a much welcomed cool down is
will begin tomorrow, temperatures will still be elevated enough to
present heat impacts, especially to those sensitive to the heat.
Take the necessary precautions to beat the heat: drink plenty of
fluids, limit outdoor activity during the hottest time of the
day, wear light-colored clothing, put on a hat. If you don't have
air conditioning, consider going to a community cooling center, a
shopping center/mall, or movie theater. If you're parked in the
shade, or even if you're at the coast with outdoor temperatures in
the 60s: never leave children, pets, or adults alone in a parked
vehicle. Stay safe, stay hydrated, and beat the heat.

&&

.AVIATION...As of 4:55 PM PDT Thursday...For 00z Tafs. Low
clouds/fog had developed along much of the coastline by late
afternoon Thursday and had begun to move locally inland. The
marine layer remains shallow and so VFR conditions are expected to
continue at most terminals through Friday evening. The
exception...IFR CIGS likely to develop at KSNS and KMRY during the
evening hours. IFR conditions also possible locally around SF Bay
by late tonight, but primarily at KOAK. VFR conditions likely to
redevelop at all terminals by 17Z Friday.

Moderate forecast confidence.

Vicinity of KSFO...Few-sct low clouds likely overnight. IFR CIGS
not expected at KSFO but perhaps patchy IFR CIGS on eastern side
of SF Bay near KOAK between 12Z-16Z. Patchy haze possible during
the morning hours Friday. Moderate westerly winds this evening,
gradually diminishing overnight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...IFR cigs likely developing this evening,
initially at KSNS by 01Z and then at KMRY by 06Z. Local LIFR cigs
and MVFR vsbys late tonight and early Friday. Clearing expected by
17Z Friday. Light westerly winds this evening and again Friday
afternoon.

&&

.FIRE WEATHER...As of 4:06 AM PDT Thursday...The most critical
areas this morning will be the hills of the North Bay, especially
Napa county and around Mt St Helena where winds above 2000 feet
will be northeast and gusting 20-25 mph. Humidity values are
starting to drop down to 20-30% in the hills as of 3 am with hot
temperatures in the 80s and lower 90s at this early hour. Expect a
hot and dry day all inland areas and hills today. Main concern
this afternoon will be a transition to westerly winds should any
new starts occur.

Although onshore flow will return by tonight, the marine layer
will remain shallow and the airmass aloft will remain very warm
for a few more days. Thus, conditions in the hills will only
gradually improve from Friday through the weekend. Much improved
conditions are expected by early next week.

&&

.CLIMATE...

Here is a list of record high temperatures

SF BAY AREA              Thursday
LOCATION.................Temp/Year
 KENTFIELD................102/1989
 SAN RAFAEL................99/2006
 NAPA.....................105/1981
 SAN FRANCISCO.............97/1989
 SFO AIRPORT...............98/1989
 OAKLAND AIRPORT...........94/1957
 RICHMOND..................94/1989
 LIVERMORE................110/1961
 MOFFETT FIELD.............99/1989
 SAN JOSE.................101/1989
 GILROY...................110/1973

MONTEREY BAY AREA        Thursday
LOCATION..............   Temp/Year
 SALINAS...................89/1981
 SALINAS AIRPORT...........92/1947
 KING CITY................110/1929

&&

.MARINE...As of 04:39 PM PDT Thursday...As surface high pressure
lifts northward, winds will continue to  be light and southerly
this evening and through Friday. In  addition, seas will subside
through the remainder of the week and into the weekend. Winds are
expected to be moderate to strong  during the afternoon and early
evening hours around the Golden  Gate and Angel Island areas over
the next few days.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...Heat Advisory...CAZ506-508-513-516
             Heat Advisory...CAZ518
             Excessive Heat Warning...CAZ507-510>512-517
             Heat Advisory...CAZ510-511-517
             SCA...SF Bay until 9 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm until 9 PM

&&

PUBLIC FORECAST: Rowe
AVIATION: Dykema
MARINE: BAM
FIRE WEATHER: RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:31 PM PDTSmall Craft AdvisoryMTR32 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.